Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What can be wrong?
Sep 1, 2008

I have been taking Reyataz/Norvir and Combivir for 7 months now. I tolerated it very well (just got a little yellow within the first 2 months but quickly went away) and had no stomach problems. However, starting two weeks ago I have been getting stomach problems (some diarrhea and a lot of gas). Experimented for two days without taking the pills without the Norvir and the problems went away. Started taking Norvir again and they returned. I love this med combinations (used to take Kaletra which I hate cause diarrhea was unbearable with it), but don't like these new side effects and wouldn't like to change meds once more (not many options where I live). Any ideas of what can be wrong with the Norvir and why has it affected me so late into the treatment? Suggestions on how to deal with it? Thank you very much.

Response from Dr. Henry

In a modest % of patients (? 5-10%) ritonavir causes perfsistent very annoying stomach complaints. Reyataz can be taken with Combivir (more often recommend taking unboosted with Epzicom if HLA B5701 negative and low risk for heart attacks with baseline HIV RNA level < 100,000 copies) without ritonavir. Switching off protease inhibitors to something like Sustiva or raltegravir is also something to consider in patients with no history of drug resistance. KH



Previous
discoloration of the lips
Next
one tablet once per week future HIV treament

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement